Skip to main content

I am taking 3 MG of ativan daily. What is a safe amount to decrease daily to eventually stop all ?

Answers

Marjorie Carmen 9 Aug 2014

I just signed in to this site... Your question was months ago..so I do not know if you are still in the same spot..
I, too, was taking 3mg a day... now off Ativan for almost three years. The most important thing you need to know about Ativan is that according to some, it is about the most powerful of the Benzos and that you need to go very very slowly;..I've read decrease 10% every two weeks... Do not rush it. See The Ashton Manual for solid information..blessings, mmc

Votes: +0
cajunsc 9 Aug 2014

Thank you for the reply.

Inactive 10 Aug 2014

Hello Cajun, the above comment about decreasing 10% is correct. If you are still experiencing withdrawal after the 2 weeks do not do another cut until you feel stable, but try not to go over 3 weeks. Also if your Dr can give you diazepam to do a crossover with the ativan you may not experience any withdrawal at all.
God be with you,
pamee

Pablo52 10 Aug 2014

Hi. I have been taking Ativan for 34 years!! My tolerance levels built up over the years so for the last 16 years I've been taking 15mg every single day... yes, 15mg!!! 3x5mg tablets whuch I have only ever seen here in Spain. Of course over the years I have tried to cut down but it really is so difficult you know, especially at the lower levels. In the 80s yes I almost made it with the help of weekly one hour counselling, but when the funding dried up that was that..
So I would say without regular help and support it is so very difficult to do it alone!! Good luck.

Votes: +0
Inactive 10 Aug 2014

Hi Pablo,
You are very fortunate to have a Dr to continue giving you ativan as so many Drs are against it since the DEA made benzos a controlled substance. If you don't mind sharing do you ever plan on getting off the benzos or do you plan on taking them for the rest of your life?
pamee

Pablo52 10 Aug 2014

Hi pamee, I wouldn't say I was "fortunate", rather the doctors back in the late 70s regarded this and other benzos as "the happy pill" as I'm sure you know, so they were prescribed with no warnings of side effects, addiction, and so on. I certainly had no idea about any of this, I just started taking them and it was only after seeing a tv prog about the dangers I sought help. I was almost off them in the mid-80s, until funding ran out for the hourly counselling I was receiving, since then I reckon I'm one of the millions of "forgotten" cases... well, not forgotten, but my gp and subsequent ones were perfectly happy to prescribe me 3 months at a time without seeing me, and, to be fair, it suited me as well. I read all the books, saw many psychologists and psychiatrists, some private and hugely expensive, but they never gave me the time I needed, and so here we are.

Expand...

Will I ever come off? In all honesty, I doubt it, at this point in time I don't think about it, I have a good quality of life and focus on that, telling myself everyone has a "prop" to get through the day, whether it be tobacco, alcohol, hard drugs, whatever, and, my stomach must be so messed up by now...
I have other health matters to worry about, an arthritic knee is causing a lot of grief, so at the age of 58 that's me. You're right about the docs, if I ever go back to the UK they won't give me them, the last time I ended up in ER with acute withdrawal symptoms and I don't want to experience that again. Here in Spain, yes, also controlled, so I have to go every week and I get very uneasy if I've run out on the night before I'm due...
Sorry for the long answer... but you did ask!! Take care.

Drugs.com free discount card

Further Information

Similar Questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.